RSS Feed Print
Tinnitus
nwlegaleagle
Posted: Sunday, January 1, 2012 8:31 PM
Joined: 12/6/2011
Posts: 3326


I started an antidepressant two weeks ago (Wellbutrin) and since I've had consistent, annoying, and loud ringing in my ears.  Has anyone else experienced this? I'm going to stop taking it tonight to see if it goes away. I Googled and found that  antidepressants can cause AND cure tinnitus. Guess I'll try St. John's Wart tomorrow, but would greatly appreciate your opinions/suggestions.
Iris L.
Posted: Sunday, January 1, 2012 10:29 PM
Joined: 12/15/2011
Posts: 16156


I had tinnitus on Cymbalta.

Iris L.


nwlegaleagle
Posted: Monday, January 2, 2012 1:19 AM
Joined: 12/6/2011
Posts: 3326


Ooops, it's not Wellbutrin, but its generic Bupropion SR 150 mg that I've been taking.
Nikki J
Posted: Monday, January 2, 2012 7:07 AM
Joined: 12/4/2011
Posts: 91


Please do not take St John's wort without checking with your doctor! First it has many drug interactions but even more importantly there is some indication it can worsen dementia and trigger psychosis in people with dementia.  (If I were you I would not take it even if my MD said it was ok!)

Best wishes

Nicole


JAB
Posted: Monday, January 2, 2012 9:47 AM
Joined: 11/30/2011
Posts: 740


Do not stop any antidepressant without talking with your doctor on how to go about weaning yourself off.  You can develop very unpleasant withdrawal symptoms if not done the right way.

 

St John's wort should not be taken without discussing it first with your doctor AND your pharmacist.  See:

 
http://nccam.nih.gov/health/stjohnswort/sjw-and-depression.htm

http://nccam.nih.gov/health/stjohnswort/



Ttom
Posted: Monday, January 2, 2012 10:06 AM
Joined: 11/29/2011
Posts: 182


nwlegaleagle wrote:
I Googled and found that  antidepressants can cause AND cure tinnitus. Guess I'll try St. John's Wart tomorrow, but would greatly appreciate your opinions/suggestions. 

I'm happy to see that other members have told you about drug interactions. Please  review this web page 

 

 

Drug interaction

http://www.drugs.com/interactions-check.php 

A better option would be to go see your MD.



  


nwlegaleagle
Posted: Monday, January 2, 2012 12:19 PM
Joined: 12/6/2011
Posts: 3326


Many thanks for the info. It all makes sense. With the holidays, including today, my doctor has not been available. I'll try to get a hold of him tomorrow. The ringing in my ears is driving me crazy. Can't get used to it. Sure hope it goes away.

I live alone and you'all are quickly becoming my lifeline. Brings tears to my eyes.


Ttom
Posted: Monday, January 2, 2012 12:39 PM
Joined: 11/29/2011
Posts: 182


nwlegaleagle wrote:

I live alone and you'all are quickly becoming my lifeline. Brings tears to my eyes. 

Neither of us live alone. We have the ringing in our ears to keep us company! Just reading your posts is very supportive to me and others I'm sure!

nwlegaleagle
Posted: Monday, January 2, 2012 1:09 PM
Joined: 12/6/2011
Posts: 3326


:)) laughing
Iris L.
Posted: Monday, January 2, 2012 4:14 PM
Joined: 12/15/2011
Posts: 16156


nwlegaleagle wrote:

...With the holidays, including today, my doctor has not been available. I'll try to get a hold of him tomorrow.

The ringing in my ears is driving me crazy. Can't get used to it. Sure hope it goes away. 

I live alone and you'all are quickly becoming my lifeline. Brings tears to my eyes. 

 

 

 

 

 

There should be an on-call doctor when your own doctor is not available.  But he/she probably would not have been able to help you anyway.

The tinnitus took several weeks to stop after I stopped the Cymbalta.  I stopped cold turkey but I DO NOT recommend that for others.

Yes, this message board DOES become a lifeline especially for those of us who live alone.  That's why taking away features is so hard on me.

Iris L.

 



nwlegaleagle
Posted: Monday, January 2, 2012 5:25 PM
Joined: 12/6/2011
Posts: 3326


Thank you for letting me know of your experience, Iris L.
Lisa428
Posted: Monday, January 2, 2012 5:32 PM
Joined: 12/5/2011
Posts: 795


Dear nwlegaleagle,

 

I'm sorry you are having problems with tinnitus.  It can be very aggravating and irritating!

 

Please, heed the advice given.  There are many drug interaction even with OTC drugs.

 

Yes, antidepressants do need to be weaned.

 

Good Luck.  Take care of yourself!

 

 

Peace.